Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 244, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 3, 2007, 1:34 PM CDT for Pierce County, North Dakota. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2007, 1:34 PM CDT (18:34 UTC)
- Expired
- Aug 3, 2007, 2:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Pierce County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 1:39 PM CDT | HAIL 0.88 | 10 Sse Rugby, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 031834 SVRBIS NDC069-031915- /O.NEW.KBIS.SV.W.0244.070803T1834Z-070803T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 134 PM CDT FRI AUG 3 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA... * UNTIL 215 PM CDT * AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR SILVA...OR ABOUT 46 MILES SOUTHEAST OF BOTTINEAU...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4835 10002 4817 10008 4811 9986 4834 9985 $$ KJB/NH
2 follow-up statements
000 WWUS53 KBIS 031847 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 147 PM CDT FRI AUG 3 2007 NDC069-031915- /O.CON.KBIS.SV.W.0244.000000T0000Z-070803T1915Z/ PIERCE ND- 147 PM CDT FRI AUG 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR CENTRAL PIERCE COUNTY... AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL PIERCE COUNTY...OR ABOUT 46 MILES WEST OF DEVILS LAKE...MOVING EAST AT 15 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4832 9991 4818 9992 4815 9986 4830 9985 $$ KJB/NH
000 WWUS53 KBIS 031914 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 213 PM CDT FRI AUG 3 2007 NDC069-031923- /O.EXP.KBIS.SV.W.0244.000000T0000Z-070803T1915Z/ PIERCE ND- 213 PM CDT FRI AUG 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIERCE COUNTY EXPIRES AT 215 PM CDT... THE SEVERE THUNDERSTORM OVER CENTRAL PIERCE COUNTY HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. ADDITIONAL THUNDERSTORMS ARE MOVING ACROSS NORTHERN PIERCE COUNTY...JUST TO THE EAST OF RUGBY AND WILL AFFECT THE AREA FOR THE NEXT 15 TO 25 MINUTES. LAT...LON 4832 9991 4818 9992 4815 9986 4830 9985 $$ NH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:15 AM CDT, 10 hours 19 minutes earlier.
Area forecast discussion, Aug 3, 3:15 AM CDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT FRI AUG 3 2007 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... ACTIVE/DIFFICULT WEATHER PATTERN THROUGH THE SHORT TERM. DIFFICULT IN TERMS OF WHERE THE BEST QPF WILL FALL...BEGINNING WITH TODAY/TONIGHTS MCS EVENT. BELIEVE PREVIOUS SHIFTS IDEA OF A MODEL BLEND BETWEEN THE NAM/GFS IS STILL THE WAY TO GO. THE LATEST MODELS STILL DEVELOP AN MCS PRECIP EVENT LATER THIS AFTERNOON INTO TONIGHT BUT OFFER NO REAL CONSENSUS AS TO WHERE THE HEAVIEST QPF WILL FALL. THE NAM IS STILL ADVERTISING A MORE NORTHWARD PUSH OF PRECIP WHICH EXTENDS INTO BISMARCK...WITH A BULLS EYE QPF OF BETWEEN 2 AND 4 INCHES OF RAIN NEAR/ALONG THE ND/SD BORDER. THE GFS APPEARS TO EITHER DEVELOP TWO SEPARATE MCS EVENTS OR ONE MCS SPLITTING INTO TWO ENTITIES OVER SOUTH DAKOTA. THE GFS HAS THE QPF MAXES REMAINING IN SOUTH DAKOTA WITH OUR SOUTHERN COUNTIES BARELY ON THE EDGE OF A TENTH OF AN INCH OF RAIN THIS EVENING INTO TONIGHT. GUT FEELING IS THE BEST QPF WILL FALL SOMEWHERE IN BETWEEN THE GFS/NAMS LOCATION WITH THE NAM OVER FORECASTING THE AMOUNT. THUS THE REASON FOR THE BLEND AT THIS TIME. WILL MENTION HEAVY RAIN ALONG OUR SOUTHERN COUNTIES BORDERING SOUTH DAKOTA BASED UPON PROJECTED PATH OF BEST QPF. THIS WILL HAVE TO BE MONITORED FOR ANY CHANGES IN FUTURE FORECASTS. MODELS DO AGREE ON AN OVERALL ZONAL PATTERN WITH SEVERAL SHORTWAVES AND SURFACE FEATURES MOVING THROUGH THE NORTHERN PLAINS THROUGH SUNDAY NIGHT. APPEARS ON SATURDAY WE WILL BE IN BETWEEN THE EXITING MCS TO OUR EAST...AND AN APPROACHING COLD FRONT TO OUR WEST. THUS THIS PUTS OUR CWA IN SOME DRY TIME DURING THE DAYLIGHT HOURS. THE FRONT WILL ADVANCE THROUGH OUR WESTERN CWA SATURDAY NIGHT...THEN ACROSS THE REST OF THE STATE ON SUNDAY...BEFORE STALLING JUST TO THE SOUTH OF BISMARCK SUNDAY NIGHT/MONDAY. THIS WILL BRING ISOLATED SHWRS/TSTMS TO THE AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. ADDITIONAL UPPER AIR DISTURBANCES WILL MOVE ACROSS THE FRONT OFFERING RENEWED CHANCES OF SHWRS/TSTMS SUNDAY THROUGH SUNDAY NIGHT. HIGH TEMPERATURES WILL GENERALLY REMAIN IN THE MID/UPPER 80S...EXCEPT LOWER 90S BEING MET WHERE WE SEE ADDITIONAL CLOUD BREAKS IN BETWEEN PRECIP EVENTS. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT... FEW CHANGES MADE IN THE LONG TERM PERIOD AGAIN TODAY. MODELS ARE STILL ADVERTISING A POSITIVE TILTED TROUGH OVER THE WESTERN U.S. WITH A GOOD FETCH OF UPPER LEVEL FLOW FROM CENTRAL CALIFORNIA INTO THE NORTHERN PLAINS IN THE DAY 4-5 TIME FRAME. THERE ARE SOME DIFFERENCES IN THE GFS FROM ITS RUN YESTERDAY. MAINLY THE INFLUENCE OF THE NORTHERN STREAM JET WHICH IS FARTHER SOUTH TODAY AND BRINGS A SHORTWAVE ACROSS THE CWA MONDAY NIGHT. OVERALL THOUGH...DONT THINK THIS WILL CHANGE THE FORECAST MUCH. WILL STILL SEE A CHANCE OF PRECIP MONDAY AND MONDAY NIGHT...BUT NOW IT APPEARS THE UPPER FORCING WILL COME MORE FROM A NORTHERN STREAM SHORTWAVE INSTEAD OF FROM AN IMPULSE MOVING THROUGH THE SOUTHWEST UPPER FLOW. IT APPEARS THAT TUESDAY AND TUESDAY NIGHT MAY BE A LITTLE DRIER WITH SURFACE AND UPPER LEVEL RIDGING MOVING ACROSS THE CWA. WE ARE CARRYING ONLY MINIMAL POPS AT THIS TIME AND NOT CONFIDENT ENOUGH TO REMOVE THEM ENTIRELY SO NO CHANGES TO POPS ON DAY 5. TEMPERATURES STILL LOOK REASONABLE. ONLY CHANGE WAS TO RAISE MAX TEMPERATURES A BIT ON TUESDAY WITH 85H THERMAL RIDGE BUILDING THERE. && .AVIATION... A SHORTWAVE WILL MOVE ACROSS WYOMING TODAY AND INTO THE NORTHERN PLAINS. THIS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT IN THE AFTERNOON OVER WESTERN FORECAST ROUTES...MOVING EAST ACROSS THE SOUTHERN CWA TONIGHT. UNTIL THIS TIME EXPECT VFR CONDITIONS WITH MID LEVEL CLOUDINESS AND PERHAPS A SHOWER OR TWO IN WARM ADVECTION AHEAD OF MAIN SYSTEM. && .FIRE WEATHER...NO CONCERNS AT THIS TIME WITH A HIGH INFLUX OF DEW POINTS/MOISTURE OVER OUR SOUTHERN FIRE WEATHER ZONES WHERE OUR PERCENT GREENS ARE THE LOWEST. DESPITE AN INCREASE IN THE WINDS TODAY IN THIS AREA...RELATIVE HUMIDITIES WILL NOT BECOME CRITICAL AS AN INCREASE IN MOISTURE MOVES UP FROM THE SOUTH. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && KS/TWH
Hazardous weather outlook, Aug 3, 4:35 AM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 435 AM CDT FRI AUG 3 2007 NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-040945- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH- KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 435 AM CDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND MOVE INTO SOUTHEAST NORTH DAKOTA TONIGHT. THERE IS A POSSIBILITY FOR HEAVY RAIN OVER SOUTHEAST NORTH DAKOTA TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER NORTH CENTRAL NORTH DAKOTA LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE CHANCES FOR THUNDERSTORMS SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NDZ001>003-009>011-017>021-031>034-040>045-040945- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 435 AM CDT FRI AUG 3 2007 /335 AM MDT FRI AUG 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST NORTH DAKOTA TODAY WITH THE POSSIBILITY OF HEAVY RAIN. ISOLATED THUNDERSTORMS WILL DEVELOP OVER NORTH CENTRAL AND NORTHWEST NORTH DAKOTA TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE CHANCES FOR THUNDERSTORMS SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:04 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 35 min |
| Aug 3, 3:22 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 38 min |
| Aug 3, 6:19 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 41 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.